Alert archive / South Carolina / Frost Advisories in 2005

Frost Advisory 2, NWS Wilmington, NC

November 11, 2005Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina

NWS Wilmington, NC issued this frost advisory at Nov 11, 2005, 3:15 AM EST for Bladen County, Columbus County, Robeson County, North Carolina; 6 counties in South Carolina. It took effect at Nov 12, 2005, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2005, 3:15 AM EST (08:15 UTC)
In effect from
Nov 12, 2005, 2:00 AM EST
Expired
Nov 12, 2005, 8:00 AM EST
In force
6 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117136156175194214233253272292Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3488 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KILM 110815
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
315 AM EST FRI NOV 11 2005


NCZ087-096-097-099-SCZ017-023-024-032-033-039-111630-
/O.NEW.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE
315 AM EST FRI NOV 11 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S LATE TONIGHT
AND EARLY SATURDAY MORNING. WITH CLEAR SKIES AND LIGHT
WINDS...AREAS OF FROST WILL DEVELOP ACROSS THE ADVISORY
AREA...EXCEPT ALONG THE PENDER COUNTY COAST WHERE TEMPERATURES
WILL REMAIN A FEW DEGREES WARMER. TEMPERATURES IN A FEW LOW LYING
AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

RAS
3 follow-up statements
000 
WWUS72 KILM 111420
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
920 AM EST FRI NOV 11 2005

NCZ087-096-097-099-SCZ017-023-024-032-033-039-112230-
/O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE
920 AM EST FRI NOV 11 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
SATURDAY...

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF FROST
DEVELOPING ACROSS THE ADVISORY AREA...EXCEPT ALONG THE PENDER
COUNTY COAST WHERE TEMPERATURES WILL REMAIN A FEW DEGREES WARMER.
TEMPERATURES IN A FEW LOW LYING AREAS...MAINLY WELL INLAND...COULD
BRIEFLY DROP TO FREEZING.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

III
000 
WWUS72 KILM 112041
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EST FRI NOV 11 2005

NCZ100-101-SCZ034-046-120500-
/O.EXA.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH...GEORGETOWN
341 PM EST FRI NOV 11 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF
FROST DEVELOPING ACROSS THE ADVISORY AREA. AREAS ALONG THE
IMMEDIATE COAST ARE NOT EXPECTED TO SEE FROST DEVELOP...AS LAND
BREEZE WILL PREVENT WINDS FROM BECOMING CALM...HELPING TO KEEP
TEMPERATURES WARMER. TEMPERATURES IN A FEW LOW LYING
AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO FREEZING.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

NCZ087-096-097-099-SCZ017-023-024-032-033-039-120500-
/O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
ROBESON-BLADEN-PENDER-COLUMBUS-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...
FLORENCE...MARION...KINGSTREE
341 PM EST FRI NOV 11 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
SATURDAY...

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S EARLY SATURDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN AREAS OF
FROST DEVELOPING ACROSS THE ADVISORY AREA. AREAS ALONG THE
IMMEDIATE PENDER COUNTY COAST ARE NOT EXPECTED TO SEE FROST
DEVELOP...AS LAND BREEZE WILL PREVENT WINDS FROM BECOMING
CALM...HELPING TO KEEP TEMPERATURES WARMER.TEMPERATURES IN A FEW
LOW LYING AREAS...MAINLY WELL INLAND...COULD BRIEFLY DROP TO
FREEZING.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTSIDE VEGETATION.

$$

III
000 
WWUS72 KILM 120312
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1012 PM EST FRI NOV 11 2005

NCZ087-096-099-SCZ017-023-024-032-033-121300-
/O.UPG.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
/O.NEW.KILM.FZ.W.0001.051112T0700Z-051112T1300Z/
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-
MARION-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION
1012 PM EST FRI NOV 11 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FROST
ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8
AM EST SATURDAY.

TEMPERATURES WILL FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY
SATURDAY MORNING ACROSS MUCH OF THE AREA. IN ADDITION...CLEAR
SKIES AND LIGHT WINDS WILL COMBINE TO PRODUCE WIDESPREAD FROST.

A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PRODUCT OUTDOOR PLANTS AND VEGETATION FROM FREEZING CONDITIONS.

$$

NCZ097-SCZ034-121300-
/O.UPG.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
/O.NEW.KILM.FZ.W.0001.051112T0700Z-051112T1300Z/
PENDER-HORRY-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...CONWAY...
MYRTLE BEACH
1012 PM EST FRI NOV 11 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FROST
ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8
AM EST SATURDAY.

TEMPERATURES WILL FALL TO NEAR FREEZING LATE TONIGHT INTO EARLY
SATURDAY MORNING AWAY FROM THE COAST. THE RELATIVELY WARMER WATER
TEMPERATURES WILL KEEP LOW TEMPERATURES AROUND 40 ALONG THE
IMMEDIATE COAST. IN ADDITION...CLEAR SKIES AND LIGHT WINDS WILL
COMBINE TO PRODUCE FROST...MAINLY AWAY FROM THE IMMEDIATE COAST.

A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PRODUCT OUTDOOR PLANTS AND VEGETATION FROM FREEZING CONDITIONS.

$$

NCZ100-101-SCZ039-046-121300-
/O.CON.KILM.FR.Y.0002.051112T0700Z-051112T1300Z/
BRUNSWICK-NEW HANOVER-WILLIAMSBURG-GEORGETOWN-
INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH...KINGSTREE...GEORGETOWN
1012 PM EST FRI NOV 11 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
SATURDAY...

TEMPERATURES WILL FALL INTO THE MID 30S LATE TONIGHT INTO EARLY
SATURDAY MORNING AWAY FROM THE COAST. THE RELATIVELY WARMER WATER
TEMPERATURES WILL KEEP LOW TEMPERATURES AROUND 40 ALONG THE
IMMEDIATE COAST. IN ADDITION...CLEAR SKIES AND LIGHT WINDS WILL
COMBINE TO PRODUCE FROST...MAINLY AWAY FROM THE IMMEDIATE COAST.

A FROST ADVISORY IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL
FOR FROST DEVELOPMENT DURING THE OVERNIGHT AND EARLY MORNING
HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO
PROTECT OUTDOOR VEGETATION.

$$

JAQ

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 11, 2:55 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 11, 2:55 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
255 AM EST FRI NOV 11 2005

.SHORT TERM (THROUGH SATURDAY NIGHT)...
SPRAWLING HIGH PRESSURE OVER THE EASTERN HALF OF THE NATION MAKES
THE SHORT TERM BASICALLY A TEMP FORECAST...WITH THE MOST CRITICAL
QUESTION BEING WHERE WE WILL SEE FROST TONIGHT.

SFC HIGH PRESSURE OVERHEAD TONIGHT...AND A VERY DRY AIRMASS...WILL
MAKE FOR IDEAL RADIATIONAL COOLING CONDITIONS.  HAVE PLAYED THE LOW
END OF GUIDANCE NUMBERS...WHICH TRANSLATES TO WIDESPREAD MID 30S
AWAY FROM THE COAST.  DEWPOINTS SHOULD RECOVER INTO THE LOWER 30S
WITH DECOUPLING AND THAT SPELLS AREAS OF FROST.  COULD EVEN SEE SOME
OF THE COOLER COOP SITES SNEAK DOWN TO 32...BUT NOT WIDESPREAD
ENOUGH TO MERIT A FREEZE WARNING.  AFTER COORD WITH NEIGHBORING
OFFICES WILL GO WITH A FROST ADVISORY TONITE FOR ALL MY INLAND
COUNTIES PLUS PENDER COUNTY.

MAX TEMPS TODAY A BIT TRICKY AS WELL.  ABOUT A 4 DEGREE SPREAD
BETWEEN ETA MOS AND THE WARMER MAV.  LOW LEVEL THICKNESS PROGS
INDICATE IT MAY BE TOUGH TO CRACK THE 60 MARK...HOWEVER THE THERMAL
TROF WILL BE STARTING TO LIFT OUT.  WILL SPLIT THE DIFFERENCE
BETWEEN GUIDANCE NUMBERS...WITH A LEANING TOWARD THE MET NUMBERS
COASTAL NC...BUT MORE TOWARD THE MAV INLAND SC.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
RETURN FLOW SETS UP AS THE HIGH SLIPS OFFSHORE SUNDAY...AND TEMPS
WILL RESPOND AND CLOUDS WILL INCREASE ACCORDINGLY.  COLD FRONT
APPROACHES THE AREA SUN NIGHT/MON...AND WASHES OUT SOMEWHERE IN THE
CENTRAL/EASTERN CAROLINAS MON NIGHT.  FOR NOW WILL KEEP THE POPS IN
THE SLIGHT CHANCE RANGE FROM MON THROUGH A STRONGER TUE NIGHT
FROPA.

WED-THU IS WHERE THINGS TURN REALLY IFFY.  MORE RECENT GFS RUNS ARE
TRENDING TOWARD A STRONGER AND COLDER CANADIAN HIGH BUILDING
IN...AND OPERATIONAL MEX NUMBERS HAVE COME DOWN NEARLY 10 DEGREES
FROM THE 10/00Z RUN AND THE GOING FORECAST...BUT JUST IN LINE WITH
THE 10/00Z ENSEMBLE MEAN.  HOWEVER...WHILE IT IS A TREND WORTH
NOTING I WILL LEAVE ANY EXTENDED CHANGES UP TO THE DAY CREW WITH THE
FULL ENSEMBLE AND SOME MORE HPC GUIDANCE UNDER THEIR BELT.

&&

.MARINE...
SEAS ARE STILL ROUGH AROUND FRYING PAN AND POINTS FARTHER
OFFSHORE...HOWEVER WITHIN THE COASTAL WATERS SEAS ARE LIKELY 4 TO 5
FT...TO AROUND 2 FT NEAR SHORE THANKS TO OFFSHORE WIND. AS A RESULT
PLAN TO LET THE SMALL CRAFT ADVISORY EXPIRE AND HEADLINE SMALL CRAFT
SHOULD EXERCISE CAUTION AWAY FROM THE COAST THIS MORNING. SEAS WILL
CONTINUE TO SUBSIDE DURING THE DAY AS COLD AIR ADVECTION WANES AND
AS THE HIGH SETTLES OVER THE CAROLINAS. THE HIGH WILL SHIFT OFF THE
NC COAST SATURDAY NIGHT WITH WEAK SOUTHERLY FLOW DEVELOPING OVER THE
COASTAL WATERS. SOUTHERLY FLOW WILL PREVAIL THROUGH AT LEAST THE
FIRST PART OF NEXT WEEK...AND MAY INCREASE IF THE LATEST GFS IS
CORRECT. HOWEVER...THE MODELS DURING THIS TIME FRAME HAVE BEEN
INCONSISTENT AND DO NOT PLAN TO INCREASE SPEEDS AS STRONG AS THE GFS
IS INDICATING.

&&

.AVIATION...
VFR THROUGH THE TAF PERIOD AT ALL LOCATIONS. DRY NORTHWEST FLOW WILL
ALOFT WILL PREVAIL TODAY. MAYBE ENOUGH MIXING TO GET SOME GUSTS THIS
MORNING...OTHERWISE THE LOW-LEVEL WIND FIELD AND SURFACE PRESSURE
GRADIENT WILL WEAKEN AS HIGH PRESSURE SETTLES OVER THE CAROLINAS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY TONIGHT NCZ087-096-097-099.
SC...FROST ADVISORY TONIGHT SCZ017-023-024-032-033-039.
MARINE...SMALL CRAFT ADVISORY SURF CITY TO S SANTEE RIVER.

&&

SHORT TERM/LONG TERM...RAS
MARINE/AVIATION...PFAFF
Hazardous weather outlook, Nov 10, 3:20 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
320 PM EST THU NOV 10 2005

AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034-
039-046-110915-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-
GEORGETOWN-
320 PM EST THU NOV 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT
COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

.DAY ONE...TONIGHT

A VERY COOL AND DRY AIRMASS WILL SETTLE OVER THE REGION OVERNIGHT. A
FEW AREAS OF FROST COULD DEVELOP ACROSS LOW LYING AND SHELTERED
AREAS...ESPECIALLY INLAND.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM
SURF CITY NC TO THE SOUTH SANTEE RIVER SC.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

15

Nearby

Frost Advisories in South Carolina, 2005Frost Advisories in North Carolina, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.